Alert archive / Kansas / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Apr 11, 2007, 3:17 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 13, 2007, 12:00 AM MDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 3:17 PM MDT (21:17 UTC)
- In effect from
- Apr 13, 2007, 12:00 AM MDT
- Expired
- Apr 13, 2007, 3:16 PM MDT
- In force
- 15 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:30 AM MDT | FREEZING RAIN 0.1 | Goodland, KS | SCATTERED POWER OUTAGES IN THE CITY OF GOODLAND. TRANSFORMER FLASHES OBSERVED FROM THE NWS OFFICE. FREEZING RAIN MIXED WITH HEAVY WET SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGLD 112117 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 317 PM MDT WED APR 11 2007 ...SIGNIFICANT SPRING STORM WILL BRING WINTER-LIKE CONDITIONS AS IT TRAVERSES THE TRI-STATE REGION ON FRIDAY... .A POWERFUL STORM SYSTEM WILL MOVE OUT OF NEW MEXICO OVERNIGHT THURSDAY NIGHT...SPREADING RAIN AND SNOW ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS AS IT MOVES INTO THE LOWER PLAINS STATES BY LATE FRIDAY. ABUNDANT MOISTURE WILL BE PULLED NORTHWARD FROM THE GULF OF MEXICO INTO THIS STORM. PRECIPITATION WILL BEGIN AS RAIN SHOWERS ON THURSDAY AND BEGIN TO CHANGE OVER TO SNOW THURSDAY EVENING. SNOW WILL THEN SPREAD EAST ACROSS THE REMAINDER OF THE TRI-STATE REGION AND CONTINUE ALL DAY FRIDAY AND INTO FRIDAY NIGHT. SNOWFALL AMOUNTS BETWEEN 8 AND 12 INCHES ARE POSSIBLE IN SOME LOCATIONS. STRONG NORTHEAST WINDS WILL TURN TO THE NORTH AND CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120530- /O.UPG.KGLD.WS.A.0001.070413T0600Z-070414T1200Z/ /O.NEW.KGLD.WS.W.0001.070413T0600Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 317 PM MDT WED APR 11 2007 /417 PM CDT WED APR 11 2007/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGE TO SNOW THURSDAY EVENING. MODERATE SNOW WILL BE POSSIBLE AT TIMES THROUGHOUT THE DAY ON FRIDAY ALONG WITH GUSTY WINDS BETWEEN 25 AND 35 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOWFALL RANGING FROM 8 TO 12 INCHES IS POSSIBLE THROUGH THE DURATION OF THE STORM. SNOWFALL ALONG WITH THE BLOWING AND DRIFTING SNOW WILL BEGIN TO TAPER OFF FRIDAY EVENING. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ LOCKHART
9 follow-up statements
000 WWUS43 KGLD 120421 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1021 PM MDT WED APR 11 2007 ...SIGNIFICANT SPRING STORM WILL BRING WINTER-LIKE CONDITIONS AS IT TRAVERSES THE TRI-STATE REGION ON FRIDAY... .A POWERFUL STORM SYSTEM WILL MOVE OUT OF NEW MEXICO OVERNIGHT THURSDAY NIGHT...SPREADING RAIN AND SNOW ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS AS IT MOVES INTO THE LOWER PLAINS STATES BY LATE FRIDAY. ABUNDANT MOISTURE WILL BE PULLED NORTHWARD FROM THE GULF OF MEXICO INTO THIS STORM. PRECIPITATION WILL BEGIN AS RAIN SHOWERS ON THURSDAY AND BEGIN TO CHANGE OVER TO SNOW THURSDAY EVENING. SNOW WILL THEN SPREAD EAST ACROSS THE REMAINDER OF THE TRI-STATE REGION AND CONTINUE ALL DAY FRIDAY AND INTO FRIDAY NIGHT. SNOWFALL AMOUNTS BETWEEN 8 AND 12 INCHES ARE POSSIBLE IN SOME LOCATIONS. STRONG NORTHEAST WINDS WILL TURN TO THE NORTH AND CREATE AREAS OF BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS AT TIMES. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121100- /O.CON.KGLD.WS.W.0001.070413T0600Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1021 PM MDT WED APR 11 2007 /1121 PM CDT WED APR 11 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY. RAIN WILL CHANGE TO SNOW THURSDAY EVENING. MODERATE TO HEAVY SNOW WILL BE POSSIBLE AT TIMES THROUGHOUT THE DAY ON FRIDAY ALONG WITH GUSTY WINDS BETWEEN 25 AND 35 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOWFALL RANGING FROM 8 TO 12 INCHES IS POSSIBLE THROUGH THE DURATION OF THE STORM. SNOWFALL ALONG WITH THE BLOWING AND DRIFTING SNOW WILL BEGIN TO TAPER OFF FRIDAY EVENING. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ LOCKHART/BULLER
000 WWUS43 KGLD 121035 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 435 AM MDT THU APR 12 2007 ...STRONG SPRING STORM APPROACHING THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM WILL MOVE INTO NEW MEXICO TONIGHT...SPREADING RAIN AND SNOW ACROSS THE CENTRAL HIGH PLAINS AS IT MOVES SLOWLY INTO THE TEXAS PANHANDLE DURING THE DAY ON FRIDAY. PRECIPITATION WILL BEGIN AS LIGHT RAIN THIS EVENING BEFORE CHANGING TO SNOW LATE TONIGHT. SNOW WILL SPREAD EAST ACROSS THE REMAINDER OF THE TRI- STATE AREA BY EARLY FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT. STRONG NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121900- /O.CON.KGLD.WS.W.0001.070413T0600Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 435 AM MDT THU APR 12 2007 /535 AM CDT THU APR 12 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY. RAIN WILL EXPAND IN COVERAGE THIS EVENING GRADUALLY CHANGING TO SNOW FROM WEST TO EAST AFTER MIDNIGHT. SNOW WILL CONTINUE THROUGH THE DAY ON FRIDAY BECOMING HEAVY AT TIMES. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BEFORE THE SNOW DIMINISHES LATE FRIDAY NIGHT. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$
000 WWUS43 KGLD 121900 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 100 PM MDT THU APR 12 2007 ...STRONG SPRING STORM APPROACHING THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM WILL MOVE INTO NEW MEXICO TONIGHT... SPREADING RAIN AND SNOW ACROSS THE CENTRAL HIGH PLAINS AS IT MOVES SLOWLY INTO THE TEXAS PANHANDLE DURING THE DAY ON FRIDAY. PRECIPITATION WILL BEGIN AS LIGHT RAIN THIS EVENING BEFORE CHANGING TO SNOW LATE TONIGHT. SNOW WILL SPREAD EAST ACROSS THE REMAINDER OF THE TRI-STATE AREA BY EARLY FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT. STRONG NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130300- /O.CON.KGLD.WS.W.0001.070413T0600Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 100 PM MDT THU APR 12 2007 /200 PM CDT THU APR 12 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY. RAIN WILL EXPAND IN COVERAGE THIS EVENING GRADUALLY CHANGING TO SNOW FROM WEST TO EAST AFTER MIDNIGHT. SNOW WILL CONTINUE THROUGH THE DAY ON FRIDAY BECOMING HEAVY AT TIMES. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES WILL BE POSSIBLE BEFORE THE SNOW DIMINISHES LATE FRIDAY NIGHT. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ CLK
000 WWUS43 KGLD 122108 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 308 PM MDT THU APR 12 2007 ...STRONG SPRING STORM APPROACHING THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION TONIGHT...AND WILL SPREAD RAIN AND SNOW ACROSS THE CENTRAL HIGH PLAINS AS IT MOVES SLOWLY INTO THE TEXAS PANHANDLE DURING THE DAY ON FRIDAY. PRECIPITATION WILL BEGIN AS A LIGHT RAIN AND LIGHT SNOW MIX EARLY THIS EVENING BEFORE CHANGING TO SNOW LATER TONIGHT. SNOW WILL SPREAD EAST ACROSS THE REMAINDER OF THE TRI-STATE AREA BY EARLY FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT. STRONG EAST TO NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130515- /O.CON.KGLD.WS.W.0001.070413T0600Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 308 PM MDT THU APR 12 2007 /408 PM CDT THU APR 12 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 6 AM MDT /7 AM CDT/ SATURDAY. A RAIN SNOW MIX WILL EXPAND IN COVERAGE THIS EVENING AND WILL GRADUALLY CHANGE OVER TO ALL SNOW FROM WEST TO EAST AFTER MIDNIGHT. SNOW WILL CONTINUE THROUGH THE DAY ON FRIDAY AND WILL BE HEAVY AT TIMES. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE BEFORE THE SNOW DIMINISHES LATE FRIDAY NIGHT. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ CLK
000 WWUS43 KGLD 130338 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 938 PM MDT THU APR 12 2007 ...STRONG SPRING STORM APPROACHING THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION TONIGHT...AND WILL SPREAD RAIN AND SNOW ACROSS THE CENTRAL HIGH PLAINS AS IT MOVES SLOWLY INTO THE TEXAS PANHANDLE DURING THE DAY ON FRIDAY. PRECIPITATION WILL BEGIN AS A LIGHT RAIN AND LIGHT SNOW MIX EARLY THIS EVENING BEFORE CHANGING TO SNOW LATER TONIGHT. SNOW WILL SPREAD EAST ACROSS THE REMAINDER OF THE TRI- STATE AREA BY EARLY FRIDAY AND CONTINUE THROUGH FRIDAY NIGHT. STRONG EAST TO NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131100- /O.CON.KGLD.WS.W.0001.070413T0600Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 938 PM MDT THU APR 12 2007 /1038 PM CDT THU APR 12 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY. A RAIN SNOW MIX WILL EXPAND IN COVERAGE THIS EVENING AND WILL GRADUALLY CHANGE OVER TO ALL SNOW FROM WEST TO EAST AFTER MIDNIGHT. SNOW WILL CONTINUE THROUGH THE DAY ON FRIDAY AND WILL BE HEAVY AT TIMES. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. SNOWFALL ACCUMULATIONS OF 5 TO 10 INCHES WILL BE POSSIBLE BEFORE THE SNOW DIMINISHES LATE FRIDAY NIGHT. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ CLK/BULLER
000 WWUS43 KGLD 131029 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 429 AM MDT FRI APR 13 2007 ...STRONG SPRING STORM APPROACHING THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM WILL MOVE OUT OF SOUTHERN NEW MEXICO AND INTO THE TEXAS PANHANDLE LATE TODAY. SNOW WILL EXPAND IN COVERAGE ACROSS THE TRI-STATE AREA THIS MORNING WITH THE HEAVIEST ACCUMULATIONS NOW EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY. INCREASING NORTHEAST WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. SNOW WILL DIMINISH FROM WEST TO EAST BY LATE EVENING AS THE STORM SYSTEM APPROACHES NORTHERN MISSOURI. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131630- /O.CON.KGLD.WS.W.0001.000000T0000Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 429 AM MDT FRI APR 13 2007 /529 AM CDT FRI APR 13 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY. SNOW MAY MIX WITH RAIN OR FREEZING RAIN THIS MORNING BEFORE BECOMING ALL SNOW BY MID MORNING. THE SNOW MAY BECOME HEAVY AT TIMES...ESPECIALLY ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY WHERE 6 TO 8 INCHES CAN BE EXPECTED. FURTHER NORTH...SNOW ACCUMULATIONS OF 4 TO 6 INCHES WILL BE POSSIBLE BEFORE SNOW DIMINISHES DURING THE EVENING HOURS. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH CREATING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$
000 WWUS43 KGLD 131631 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1031 AM MDT FRI APR 13 2007 ...STRONG SPRING STORM CONTINUES TO APPROACH THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM IN CENTRAL NEW MEXICO WILL MOVE EASTWARD INTO THE TEXAS PANHANDLE LATE TODAY. SNOW WILL CONTINUE TO SPREAD ACROSS MUCH OF THE TRI-STATE AREA THROUGH THE REST OF TODAY WITH THE HEAVIEST ACCUMULATIONS EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY. INCREASING NORTHEAST WINDS WILL CREATE SOME AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. SNOW WILL DIMINISH FROM WEST TO EAST BY LATE EVENING AS THE STORM SYSTEM MOVES INTO MISSOURI. COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-132245- /O.CON.KGLD.WS.W.0001.000000T0000Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1031 AM MDT FRI APR 13 2007 /1131 AM CDT FRI APR 13 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY... SNOW WILL CONTINUE TO DEVELOP AND SPREAD NORTH AND EAST ACROSS THE TRI-STATE REGION INTO THIS AFTERNOON. SNOW MAY BECOME HEAVY AT TIMES...ESPECIALLY ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY WHERE 6 TO 8 INCHES CAN BE EXPECTED. FURTHER NORTH... SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE BEFORE SNOW DIMINISHES DURING THE EVENING HOURS. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH CREATING SOME AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ LAMMERS
000 WWUS43 KGLD 131944 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 143 PM MDT FRI APR 13 2007 ...STRONG SPRING STORM AFFECTING THE TRI-STATE AREA... .A POWERFUL STORM SYSTEM IN EASTERN NEW MEXICO WILL MOVE EASTWARD INTO THE TEXAS PANHANDLE BY LATE THIS AFTERNOON. SNOW WILL CONTINUE ACROSS MUCH OF THE TRI-STATE AREA THROUGH THE REST OF THE AFTERNOON WITH THE HEAVIEST ACCUMULATIONS EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY. INCREASING NORTHEAST WINDS WILL CREATE SOME AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. SNOW WILL DIMINISH FROM WEST TO EAST BY LATE EVENING AS THE STORM SYSTEM MOVES INTO MISSOURI. COZ090-091-KSZ001>004-013>016-NEZ079>081-140345- /O.CAN.KGLD.WS.W.0001.000000T0000Z-070414T1200Z/ /O.NEW.KGLD.SN.Y.0002.070413T1943Z-070414T1200Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 143 PM MDT FRI APR 13 2007 /243 PM CDT FRI APR 13 2007/ ...SNOW ADVISORY IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELED. LIGHT TO MODERATE SNOW WILL CONTINUE TO FALL ACROSS THE REGION MAINLY ALONG AND NORTH OF INTERSTATE 70 THROUGH THE REST OF THE AFTERNOON AND INTO TONIGHT BEFORE TAPERING OFF. ADDITIONAL SNOWFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE. A SNOW ADVISORY MEANS THAT SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...RESULTING IN INCONVENIENT TRAVEL. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY. DRIVE DEFENSIVELY. $$ COZ092-KSZ027>029-041-042-140345- /O.CON.KGLD.WS.W.0001.000000T0000Z-070414T1200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 143 PM MDT FRI APR 13 2007 /243 PM CDT FRI APR 13 2007/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ SATURDAY... SNOW WILL CONTINUE ACROSS THE TRI-STATE REGION MAINLY ALONG AND SOUTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT BEFORE TAPERING OFF. SNOW MAY BECOME HEAVY AT TIMES...ESPECIALLY ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY WHERE STORM TOTALS OF 6 TO 8 INCHES CAN BE EXPECTED. FURTHER NORTH... SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL BE POSSIBLE BEFORE SNOW DIMINISHES DURING THE EVENING HOURS. NORTHEAST WINDS WILL INCREASE TO AROUND 25 MPH CREATING SOME AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. $$ LAMMERS
000 WWUS43 KGLD 132116 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 316 PM MDT FRI APR 13 2007 ...SPRING STORM CONTINUES TO AFFECT THE TRI-STATE AREA... .A STRONG STORM SYSTEM IN THE TEXAS PANHANDLE WILL CONTINUE TO TRACK TO THE NORTHEAST...AND HEAD INTO WESTERN MISSOURI SATURDAY MORNING. AREAS OF LIGHT SNOW WILL CONTINUE ACROSS MUCH OF THE TRI- STATE AREA THROUGH THIS EVENING WITH THE HEAVIEST ACCUMULATIONS EXPECTED ALONG AND SOUTH OF A LINE FROM TRIBUNE TO GOVE TO HILL CITY. SNOW WILL DIMINISH FROM WEST TO EAST TONIGHT AS THIS STORM SYSTEM LIFTS TO THE NORTHEAST. COZ092-KSZ027>029-041-042-140530- /O.CAN.KGLD.WS.W.0001.000000T0000Z-070414T1200Z/ /O.EXB.KGLD.SN.Y.0002.000000T0000Z-070414T0600Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 316 PM MDT FRI APR 13 2007 /416 PM CDT FRI APR 13 2007/ ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. LIGHT SNOW CONTINUES ACROSS THE TRI-STATE AREA THIS AFTERNOON...ESPECIALLY IN AREAS ALONG AND SOUTH OF INTERSTATE 70. SNOW IS EXPECTED TO CONTINUE THIS EVENING BEFORE ENDING LATER TONIGHT. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE...WITH THE BULK OF THE ACCUMULATION OCCURRING THIS EVENING. A SNOW ADVISORY MEANS THAT SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...RESULTING IN INCONVENIENT TRAVEL. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY. DRIVE DEFENSIVELY. $$ COZ090-091-KSZ001>004-013>016-NEZ079>081-140530- /O.EXT.KGLD.SN.Y.0002.000000T0000Z-070414T0600Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK 316 PM MDT FRI APR 13 2007 /416 PM CDT FRI APR 13 2007/ ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. AREAS OF LIGHT SNOW CONTINUE ACROSS THE TRI-STATE AREA THIS AFTERNOON. SNOW IS EXPECTED TO CONTINUE THIS EVENING BEFORE ENDING LATER TONIGHT. ADDITIONAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE...WITH THE BULK OF THE ACCUMULATION OCCURRING THIS EVENING. A SNOW ADVISORY MEANS THAT SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED...RESULTING IN INCONVENIENT TRAVEL. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITY. DRIVE DEFENSIVELY. $$ CLK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Apr 11, 2:48 PM MDT, 29 minutes earlier.
Area forecast discussion, Apr 11, 2:48 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
248 PM MDT WED APR 11 2007
.DISCUSSION...FORECAST FOCUS IS ON THE STORM SYSTEM EXPECTED TO
TRAVERSE THE HIGH PLAINS REGION LATE THURSDAY THROUGH LATE FRIDAY.
WILL BE UPGRADING THE CURRENT WINTER STORM WATCH TO A WINTER
STORM WARNING FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT.
MODELS INITIALIZED IN CLOSE AGREEMENT BUT BEGIN TO DIVERGE
SOMEWHAT AS THE LOW PRESSURE CENTER OF MAIN CONCERN LIFTS EAST OF
THE ROCKIES DURING THE DAY ON FRIDAY. THE GFS HAS THE MORE
PROGRESSIVE SOLUTION AND LIFTS THE UPPER LOW AS AN OPEN WAVE INTO
THE MIDWEST ON SATURDAY WHILE THE NAM MAINTAINS A CLOSED LOW
THROUGH EARLY SATURDAY AND MOVES THE LOW CENTER INTO SOUTHERN
MISSOURI. EITHER SOLUTION COULD BE ARGUED AS MORE REALISTIC...BUT
HAVE CHOSEN TO GO WITH A BLENDED SOLUTION OVER THE TRI-STATE
REGION SINCE THE END RESULT IS TO BLEND A PRECIPITATION MAXIMA
OVER MY SOUTHERN CWA WITH A PRECIPITATION MAXIMA OVER MY NORTHERN
CWA.
WITH AN OVERALL SLIGHTLY MORE SOUTHERLY ROUTE EXPECTED BY THE
UPPER AND SURFACE LOW CENTER THROUGH THE PANHANDLE REGION...FEEL MORE
COLD AIR WILL BE WORKING INTO THE FORECAST AREA WITH A SUBSEQUENT
EARLIER CHANGE OVER TO ALL SNOW AS THE WINDS TURN FORM EAST TO
NORTHEAST TO NORTH. WINDS IN THE 25 TO 35 MPH RANGE ARE EXPECTED
TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. THE MORE SOUTHERLY
TRACK DOES HAVE ME CONCERNED THAT THE MAIN PRECIPITATION AREA AND
SNOWFALL WILL BE FURTHER TO THE SOUTH AND THE NORTHERN PORTION OF
MY FORECAST AREA WILL FALL SHORT OF THE EXPECTED AMOUNTS. MY
METHOD WAS TO BEGIN WITH A BLEND OF THE NAM/GFS QPF ALONG WITH A
10/1 SNOW RATIO...WHICH ENDED UP BEING NEARLY WHAT HPC HAD ON THE
INTERNAL SNOWFALL GRAPHIC. THIS AMOUNTS TO NEARLY 8 INCHES OF SNOW
IN THE NORTHWEST SECTIONS OF THE FORECAST AREA WITH AROUND 12
INCHES IN THE EASTERN SECTIONS.
GIVEN THE EXPECTED SNOW COVER FOLLOWING THIS SYSTEM...HAVE
ADJUSTED TEMPERATURES DOWN ON SATURDAY WITH WARMER TEMPERATURES IN
THE WEST AS THE SKIES BEGIN TO CLEAR FROM WEST TO EAST.
DAYS 6 AND 7 (MON AND TUE)... ADDITIONAL CLOSED LOW APPROACHES FROM THE
SOUTHWEST...BRINGING AN ADDI TONAL CHANCE OF PRECIPITATION. MODELS
ARE IN BETTER AGREEMENT WITH THIS LOW AND HAVE INTRODUCED A SLIGHT
CHANCE OF PRECIPITATION MONDAY NIGHT WITH THE POSSIBILITY OF RAIN
MIXED WITH SNOW.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER STORM WARNING FROM MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT
TO 6 AM MDT /7 AM CDT/ SATURDAY FOR KSZ001>004-013>016-
027>029-041-042.
NE...WINTER STORM WARNING FROM MIDNIGHT MDT /1 AM CDT/ THURSDAY NIGHT
TO 6 AM MDT /7 AM CDT/ SATURDAY FOR NEZ079>081.
CO...WINTER STORM WARNING FROM MIDNIGHT THURSDAY NIGHT TO 6 AM MDT
SATURDAY FOR COZ090>092.
&&
BLM/LOCKHARTHazardous weather outlook, Apr 11, 10:45 AM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT WED APR 11 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT WED APR 11 2007 /1145 AM CDT WED APR 11 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA TODAY... ESPECIALLY ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA. WIND SPEEDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON WITH SOME GUSTS UP TO NEAR 45 MPH POSSIBLE. THESE WINDS WILL GRADUALLY DIMINISH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... A DEVELOPING STORM SYSTEM WILL MOVE INTO THE TRI-STATE AREA LATE THURSDAY NIGHT. RAIN WILL CHANGE OVER TO SNOW AND BECOME WIDESPREAD DURING THE DAY ON FRIDAY. THE SNOW SHOULD TAPER OFF LATE FRIDAY NIGHT. SNOW MAY BECOME HEAVY AT TIMES AND GUSTY NORTH WINDS AT 20 TO 30 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING. TRAVEL WILL BECOME HAZARDOUS WITH REDUCED VISIBILITIES ALONG WITH ICY AND SNOWPACKED ROADS. STAY TUNED TO THE LATEST FORECASTS AND UPDATES CONCERNING THIS POTENTIAL WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. FS/CLK
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:28 AM MDT | Winter Storm Watch | GLD | Cheyenne, Kit Carson, Yuma | 12 hr |
Nearby
Winter Storm Warnings in Kansas, 2007Winter Storm Warnings in Colorado, 2007Winter Storm Warnings in Nebraska, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.